MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI FORCEPS INSERT
Model Number 38610ON
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that a robi forceps burned during the procedure, but the patient was not affected.However, the following was reported: "prolongation of surgery.The surgery was initially scheduled for 3 hours, but due to the event it was prolongated by 60 minutes.".
 
Additional Manufacturer Narrative
Result of investigation: the item sent in is a robi forceps insert (ref.38610on) that was submitted for technical inspection.Significant local melting of the plastic component was observed at the distal end of the instrument.This clearly indicates excessive heat generation.According to the instructions for use (doc.No.97000117, version 3.2 - 02/2020), robi instruments are intended exclusively for short-term coagulation at a maximum peak voltage of 150 vp.If this limit is exceeded - for example, due to excessive power levels or excessive activation times of the hf current thermal damage may occur in accordance with iec 60601-2-2 (3rd edition).The observed thermal discoloration, melting of the plastic, and partial material changes are typical consequences of overloading due to improper use of hf current.There are two possible scenarios for this: 1.Residual moisture in the joint area: if the instrument was not completely dried after reprocessing, residual moisture can cause a short circuit during use, resulting in heat generation and damage.2.Non-compliance with hf limits: exceeding the permissible peak voltage or activating the hf for too long can lead to overheating and cause the damage described.In both scenarios, there is a violation of the instructions for use and the reprocessing instructions.It must therefore be assumed that this is a user error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI FORCEPS INSERT
Common Device Name
ROBI FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22099083
Report Number9610617-2025-00930
Device Sequence Number8340340
Product Code GEI
UDI-Device Identifier04048551328651
UDI-Public04048551328651
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610ON
Device Catalogue Number38610ON
Device Lot NumberOM13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown